MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 7MM X 17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 7MM X 17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140717
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization for the right internal iliac artery aneurysm, a concomitant microcatheter, leonismova, sumitomo bakelite and a microcatheter, carnelian marvel, tokai medical products were approached to the right superior gluteal artery.A micrusframe14 7mm x 17cm coil (mfr140717, 30375954) was used as the first coil.The total length of the complaint coil came out of the microcatheter without any problem.The detachment cycle was done and the delivery wire was slowly pulled, however, the complaint coil was not detached.Even when the detaching operation was performed again, the complaint coil was not detached as in the first challenge.The controller box was turned on and off again.However, the detachment failure continued.It was confirmed the upper green power light was illuminated during normal operation.The complaint coil was replaced with another coil of the same lot and the replacement coil was detached.An enpower control cable was used.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Visual analysis was performed on the photo provided for this product complaint.Based on the analysis, no apparent damage could be appreciated in the pictures, the embolic coil could be noted outside from the introducer and was entangled with the dpu.However, no damages could be noted on it.It could be noted that when the device micrusframe14 7mm x 17cm was connected to the enpower control cable and then to the dcb the system ready light illuminates.No other damages could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30375954 number, and no non-conformances related to the malfunction were identified.The reported condition "coil- failure to detach" could not be evaluated based on the pictures.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Complaint trends are monitored on a monthly basis as part of the company post market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for the right internal iliac artery aneurysm, a concomitant microcatheter, leonismova, sumitomo bakelite and a microcatheter, carnelian marvel, tokai medical products were approached to the right superior gluteal artery.A micrusframe14 7mm x 17cm coil (mfr140717, 30375954) was used as the first coil.The total length of the complaint coil came out of the microcatheter without any problem.The detachment cycle was done and the delivery wire was slowly pulled, however, the complaint coil was not detached.Even when the detaching operation was performed again, the complaint coil was not detached as in the first challenge.The controller box was turned on and off again.However, the detachment failure continued.It was confirmed the upper green power light was illuminated during normal operation.The complaint coil was replaced with another coil of the same lot and the replacement coil was detached.An enpower control cable was used.Additional information received indicated that pre-deployment electrical testing was performed for the micrusframe14 coil.The same dcb and the same cable were used successfully with subsequent coils.Neck remodeling was not utilized.The actual coil was still attached to the coil delivery system when removed from the patient.There was no prolongation during the procedure due to the event.Visual analysis was performed on the photo provided for this product complaint.Based on the analysis, no apparent damage could be appreciated in the pictures, the embolic coil could be noted outside from the introducer and was entangled with the dpu.However, no damages could be noted on it.It could be noted that when the device micrusframe14 7mm x 17cm was connected to the enpower control cable and then to the dcb the system ready light illuminates.No other damages could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30375954 number, and no non-conformances related to the malfunction were identified.A non-sterile unit micrusframe14 7mm x 17cm was returned to cerenovus for evaluation.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the electrical intermittence noted on the device.During the visual analysis, the device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual analysis.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions the resistance of the device micrusframe14 7mm x 17cm was measured with multimeter.Resistance initially measured approximately 37.7 o, however the resistance value was constantly flickering which demonstrates an intermittence of electrical continuity along the device, then, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to the flickering condition a dissection was performed to identify the source of the electrical intermittence.The pins and electrical wires were verified to confirm if the intermittence was caused by a damaged component, but no damages or anomalies were observed.Only the dpu was peeling approximately at 10 cm from the proximal end.It was identified that the circuit branch from the tip cut to the rh had no continuity.Based on the results mentioned above, the customer complaint regarding ¿coil - failure to detach¿ was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) section b5: additional information received indicated that pre-deployment electrical testing was performed for the micrusframe14 coil.The same dcb and the same cable were used successfully with subsequent coils.Neck remodeling was not utilized.The actual coil was still attached to the coil delivery system when removed from the patient.There was no prolongation during the procedure due to the event.Section e1 - initial reporter phone: (b)(6) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME14 7MM X 17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12614893
Report Number3008114965-2021-00513
Device Sequence Number3473326
Product Code KRD
UDI-Device Identifier10886704078012
UDI-Public10886704078012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberMFR140717
Device Catalogue NumberMFR140717
Device Lot Number30375954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/19/2021
11/03/2021
11/19/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/02/2021
11/10/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown